Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Dodge City, KS

June 25, 2000Ness County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 25, 2000, 7:36 PM CDT for Ness County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 7:36 PM CDT (00:36 UTC)
Expired
Jun 25, 2000, 8:00 PM CDT
In force
24 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Ness County, KS

The radar

The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:00 PM CDTThunderstorm WindBazine, KSPower poles and lines knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2723 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 260037
SVRDDC
TTAA00 KDDC 260036

KSC135-260100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
736 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESS COUNTY IN WEST CENTRAL KANSAS

* UNTIL 800 PM CDT

* AT 736 PM CDT...5 MILES NORTHEAST OF NESS CITY...MOVING EAST AT 15
  MPH.

* SOME fLOCATIONS AFFECTED
  5 MILES NORTH OF BAZINE AT 755 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL THE SIZE OF PENNIES.
  WINDS UP TO 60 MILES AN HOUR.



POAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT SUN JUN 25 2000

FORECAST CHALLENGES ARE PRECIP CHANCES AND TEMPS.

***WILL ADJUST FLASH FLOOD WATCH TO FILL IN THE HOLE BETWEEN ICT AND
GLD/S AREA***

AT 17Z A COLD FRONT EXTENDED FROM NORTHTEAST COLORADO INTO FAR
NORTHWEST KANSAS AND THEN INTO CENTRAL NEBRASKA. THIS FRONT IS
EXPECTED TO MOVE SOUTH INTO KANSAS REACHING THE DDC AREA TOWARDS
26/06Z. AHEAD OF THIS FRONT...BASED UPON THE 25/12Z SOUNDING AT
DDC...THE FRONT WILL BE RUNNING INTO AIR WITH 4400 J/KG ABOVE THE
LFC...AN LI OF -11 AND PRECIP H20 OF 1.22 IN. ALSO SHOWING UP THIS
MORNING AT 250 MB IS A 70 KT JET STREAK OVER UTAH AND COLORADO. THE
RIGHT ENTRANCE REGION OF THIS STREAK SHOULD BE CLOSE TO BEING
DIRECTLY OVER KANSAS AT THE APPROXIMATE TIME OF THE FROPA. ALSO...AN
OUTFLOW BOUNDARY FROM CONVECTION IN OKLAHOMA HAS PUSHED NORTHWEST OF
DDC. THE FOCUS FOR INITIAL CONVECTION LATE THIS AFTERNOON OR EVENING
MAY BE WHERE THE COLD FRONT AND OUTFLOW BOUNDARY COLLIDE. GIVEN THIS
SCENERIO WILL KEEP WITH SIMILAR POPS TO THOSE IN CURRENT FORECAST.
ALSO WILL CONTINUE FFA FOR EASTERN PARTS OF THE AREA.

THE FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY SUNRISE. JUST HOW
FAR IS STILL A MATTER OF QUESTION THOUGH. LINGERING PRECIP NORTH OF
THE FRONT WOULD WARRENT A CHANCE OF POPS ON MONDAY TO ACCOUNT FOR
THIS ESPECIALLY IN THE SOUTHEAST SECTION OF OF THE CWFA. UPSLOPE FLOW
BEHIND THE FRONT AND IN ADVANCE OF THE COOL SURFACE HIGH WILL
ESTABLISH ITSELF TOMORROW. WILL CONTINUE WITH MOSTLY CLOUDY WORDING
FOR TOMORROW. AFTERNOON THUNDERSTORMS IN THE WEST ARE A
POSSIBILITY. MODELS AGREE UPON BRINGING ANOTHER SHORTWAVE ACROSS THE
ROCKIES IN THE AFTERNOON INTO THE OVERNIGHT HOURS. WILL CARRY THE
CHANCES OF THESE THUNDERSTORMS INTO THE NIGHTTIME IN THE WEST AND
KEEP THE WORDING MOSTLY CLOUDY SKIES GIVEN THE COOL UPSLOPE FLOW
WILL CONTINUE.

ON TUESDAY THE ZONAL FLOW AT 5H SHOULD HELP TO START FORMING ANOTHER
LEE TROUGH WHICH WOULD BRING THE COLD FRONT TO OUR SOUTH BACK NORTH
AS A WARM FRONT...ESPECIALLY IN AREAS NEAR THE OKLAHOMA PANHANDLE.
GIVEN THIS AND ADDITIONAL VORT CENTERS EXPECTED TO CROSS THE
ROCKIES...WILL PUT CHANCE OF STORMS IN MY WESTERN ZONES.

EXTENDED DISCUSSION...

NO CHANGES.

PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.

DDC 057/076 057/082 064 +3-
GCK 055/076 055/083 063 +31
EHA 057/077 057/086 065 722
LBL 060/077 059/084 064 722
HYS 057/073 055/079 060 +1-
P28 065/077 063/083 067 +4-

.DDC...FLASH FLOOD WATCH TONIGHT KSZ030-031-045-046-
^065-066-079>081-089>090.

SLEIGHTER/REITER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:56 PM CDTSevere Thunderstorm WarningDDCRush49 min
Jun 25, 7:59 PM CDTFlash Flood WarningDDCNess, Rush3 hr
Jun 25, 8:00 PM CDTSevere Thunderstorm WarningDDCNess30 min
Jun 25, 8:04 PM CDTSevere Thunderstorm WarningDDCSeward41 min
Jun 25, 8:16 PM CDTSevere Thunderstorm WarningDDCStevens44 min
Jun 25, 8:32 PM CDTSevere Thunderstorm WarningDDCNess18 min
Jun 25, 8:59 PM CDTSevere Thunderstorm WarningDDCStevens46 min
Jun 25, 9:02 PM CDTSevere Thunderstorm WarningDDCHodgeman43 min
Jun 25, 9:24 PM CDTSevere Thunderstorm WarningDDCGray, Haskell51 min
Jun 25, 9:43 PM CDTFlash Flood WarningDDCEdwards, Ford, Hodgeman, Stafford3 hr
Jun 25, 9:43 PM CDTSevere Thunderstorm WarningDDCHodgeman47 min
Jun 25, 10:18 PM CDTFlash Flood WarningDDCKiowa, Pratt3 hr
Jun 25, 10:55 PM CDTSevere Thunderstorm WarningDDCBarber35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.